Prilosec side effects long term

Common Questions and Answers about Prilosec side effects long term

prilosec

I am afraid that I may be experiencing side effects from the Prilosec. I am going to stop taking the Prilosec for a while and see if these symptoms subside. It is a sad situation that I learn more about my problems from surfing the internet and reading other peoples horror stories than I can from paying countless doctors.
Dear DAG03927, Did you ever get an answer about being on Prilosec long-term ? I'm curious because I just started taking Prevacid and am wondering the same thing. I feel like I'm too young to start being on meds.
The weird side effects continued and new side effects emerged such as white hair,. hair falling out, weight loss,. muscle soreness,. stomach pain, and runny nose. I complained about this again and finally after 3 months, the doc switched the medication to a different PPI. I still had side effects so then I was switched to an H2 blocker. I have been off all PPIs and h2 blockers for 4 months but im left with side effects that I have no idea how to get rid of.
I know this was a long way around a few simple questions but, Can you have long term pericarditis? Would it show in the blood tests after such a long time? Would a doctor be able to give you some type of tests to evaluate the situation and eliminate certain illnesses or diseases? Do you acquire other illnesses or diseases after you have pericarditis?
so, therefore anyone with long term side effects... voice yourself and esp. anyone who has had feedback from their Dr. in this regard. IT IS TRUE THAT THE TREATMENT CAN CAUSE LONG TERM SIDE EFFECTS and doctors and the drug companies need to listen to people like us who are the guinea-pigs IF THEY REALLY CARE ABOUT WARNINGS... I was told I would feel better than ever. Not so!!!! I feel horrible and worse than before treatment when I had no symptoms.
You may want to do a WEB search on Losec (in the US it is marketed under the name Prilosec, so I'd search that term as well). You should get good information on potential side effects and how long it takes to begin to have full effect. I suspect that you may want to give it 2 or 3 weeks to see if it helps. If not, tell your GP and ask for an endoscopy. That will be the first test they should do to see if reflux has irritated your esophageal lining.
there r long term effects of being on PPI's like prilosec....it can affect absorption of vitamins and minerals...like vitamin D....which many say s plays into bone loss. It affects not only natural absorption, but also from supplements as well.Do speak to ur pharmacist to get a schedule of when to take what meds as timing plays a key role in this as well. I take my gerd meds in the AM and my vitamins at night b4 bed...this way they have a better chance to get absorbed.
Long term treatment of patients with Zollinger-Ellison syndrome where doses of roughly eight times the normal levels of Prilosec have shown very few side effects. Finger nail breakage is a general sign of stress - much like hair breaking off in chemo patients.
She assured me that there were no studies that showed any side effects from the long term use of PPI's. I continued to suspect Prilosec and attempted to discontinue it. Unfortunately I did not keep a record of the prilosec intake or my arrhythmia's so I can't directly relate them. I have taken some Prilosec in the last year but not on a consistent basis. I did have a long period the first part of this year without any arrhythmia's and then they started up again in August.
I wasn't cold but my body was tense and shivering like I was freezeing. Could this be side effects from long term use of Prevacid or does it simply sound like anxiety.
I understand that we all can experience different side effects to certain meds but was hoping someone could tell me what, if any, side effects they experienced while taking Prilosec or Zegerid. Both meds are basically Omeprazole. I also noticed that, in my opinion, my doctor had me on WAY TOO MUCH. I was prescribed 40mg twice a day..EVERY DAY! I've seen that the most common script is written for 20mg a day for two weeks.
Where HCV has put him today, if tx is unsuccesful, it's possible his best shot at long-term survival would be a liver transplant. I've seen ESLD, and I know from where I stand, my husband and I plan on fighting the good but tough fight. Good luck to your husband and your struggle. (Gotta put on that armor when slaying the dragon...) :) I wish you both the best...
Not to scare anyone, but I have been taking Prevacid (started out with Aciphex -- felt awful on it) for around 5 wks, off and then on, and have several side effects from it. READ the insert and exactly what side effects it can cause like I did. I found that my dry eyes, eye pain, hair loss, stomach pain, etc. are because of IT!!
I still had great pain while on prilosec, including the annoying side effects. The DGL is certainly worth a try. Best wishes to you.
Potential gastrointestinal effects of long-term acid suppression with proton pump inhibitors. Aliment Pharmacol Ther 2000; 14:651. If you have further concerns, you should definitely consult your GI. Thanks, Kevin, M.D.
My mother was on long term acid blocker nexium (similar to prilosec (omeprazole) but more powerful) and these were some of the dozens of symptoms that she no longer suffers with since stopping nexium... severe major clinical depression, severe anxiety, severe constant fungal infections, homocysteine in imminent heart attack range, severe angina pain, severe stomach pain (nexium worsened her gastritis), sky high blood pressure - given less than 5 years to live by an international specialist.
I am worried about the side effects of Prilosec after taking the medication for more than 8 years. My Gerd is getting worse and I am considering the operation.
Hi....I just had an issue with Gabapentin...I have IBS and was on Miralax to help and it was working...until I took the Gabapentin.....I had one heck of a time getting regulated again..... Time frame.......almost 2 months to get back on track after stopping the meds. And may I add...I was on the Miralax the whole month that I took the gabapentin. May I ask Y u were rx'd it?...maybe another rx will work better.
worsened IBS - bad abdominal cramps (caused by Nexium together with fever and Zantac) a white-coated and burning tongue (caused by Prevacid, Zantac, Protonix, Pepcid, Riopan). I'd like to know if anybody has experienced intollerance to the various antireflux medicines similar to mine. Have you ever had a severely burning tongue caused by them?
Saw an endo doc and she told me to not take the Nexium or Omeprazole (Prilosec) due to the possible side effects. Called my doc the other day because I have had stomach pain and feeling of nausea. He tells me to take the Omeprazole!!! Next day, no better so asked the pharmacist if I could take it 3 times a day instead of twice. He told me I was already on twice the dose and should only be taking it once a day (20 mg).
I have no desire to do anything, constantly obsessing and worrying about anything and everything. My doc did tell me about the side effects, but how long are the side effects going to last? I read the thread here, only a couple of ladies here mentioned that the side effects went away after few weeks or a couple of months, most of the ladies here quit Yaz after a month. I dont think i can stand another week.
You are out of breath because of hyperventilation, you get nonregular heart beets under panic, as this is your bodies way of telling you to escape because there's danger. And your full feeling is associated with panic disorder. Long term drinking, damages the outer layer in the brain, (not saying thats happened to you. Long term drink is also closely associated to neuroligical disorders mainly panic disorders. Feeling a sickening dread, that something bad will happen and the like.
They are considered very safe with a good side effect profile and have been used long term without many adverse effects. Prevacid (lansoprazole) and Prilosec (omeperazole) belong to a class of medication called proton pump inhibitors. They are strong inhibitors of stomach acid secretion. They are generally highly effective in treating patients with acid peptic disorders (such as gastroesophageal reflux or peptic ulcer disease).
Any studies using prilosec vs. prevacid long term for control of gastric acid? Which would be the better choice? Dear Mary, Both omeperazole (Prilosec) and lansoprazole (Prevacid) belong to the same class of drugs called proton pump inhibitors (PPIs). They are potent inhibitors of acid secretion. Omeperazole and lansoprazole work by the same mechanism and only differ in chemical structure. Therefore, when one takes equivalent doses of either drug one should obtain the same effect.
Omeperazole (Prilosec) has been used in European patients for the treatment of GERD for several years at a time without major side effects. Omeperazole has been associated with the development of uncommon stomach tumors called carcinoids in rats given very high doses over a long period time. There have not been any documented cases in humans on omeperazole for GERD.
I have been on reflux meds for the past 5yrs and have had numerous side effects from hyperhydrosis, a tremor in my hand (which I was on propranolol for about 1yr 9mths for), and most recently a tic has developed in my eyelids. The hydrosis has finally went away (4.5yrs later) and the hand tremor is minimal but my eyelids are going nuts. I am assuming its the drugs for reflux (I am having surgery for that soon). Does anyone know of anything else that would be causing this?
MedHelp Health Answers